Alert archive / Wisconsin / Frost Advisories in 2014

Frost Advisory 9, NWS Green Bay, WI

October 10, 20147 counties in Wisconsin

NWS Green Bay, WI issued this frost advisory at Oct 10, 2014, 2:52 PM CDT for 7 counties in Wisconsin. It took effect at Oct 11, 2014, 1:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 10, 2014, 2:52 PM CDT (19:52 UTC)
In effect from
Oct 11, 2014, 1:00 AM CDT
Expired
Oct 11, 2014, 9:00 AM CDT
In force
8 hr
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Outagamie County, WI, Winnebago County, WI

The radar

The Green Bay radar (KGRB), 19 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-165 m²/s²
0-3 km storm-relative helicity
-74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

802 
WWUS73 KGRB 101952
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
252 PM CDT FRI OCT 10 2014

...AREAS OF FROST EXPECTED OVER EAST CENTRAL WISCONSIN TONIGHT...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN TONIGHT AND
BRING MOSTLY CLEAR SKIES AND LIGHT WINDS TO THE REGION.
TEMPERATURE ARE EXPECTED TO FALL NEAR THE FREEZING MARK OVER EAST
CENTRAL WISCONSIN LATE TONIGHT INTO EARLY SATURDAY MORNING.

WIZ022-038>040-048>050-110400-
/O.NEW.KGRB.FR.Y.0009.141011T0600Z-141011T1400Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
252 PM CDT FRI OCT 10 2014

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT SATURDAY. 

* LOW TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE EXPECTED OVER
  EAST CENTRAL WISCONSIN.

* AREAS OF FROST WILL DEVELOP AFTER MIDNIGHT AND PERSIST INTO
  EARLY SATURDAY MORNING. THE FROST WILL DAMAGE OR KILL SENSITIVE
  VEGETATION IF LEFT OUTDOORS OR UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

AK
2 follow-up statements
867 
WWUS73 KGRB 110059
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
759 PM CDT FRI OCT 10 2014

...FROST EXPECTED OVER EAST-CENTRAL FOR THE START OF THE WEEKEND...

.HIGH PRESSURE IS FORECAST TO MOVE INTO WISCONSIN AND BRING
DECREASING CLOUDS AND LIGHT WINDS TO THE REGION. TEMPERATURES
DROPPING TO NEAR THE FREEZING MARK WILL RESULT IN THE FORMATION OF
FROST ACROSS THE AREA. 

WIZ022-038>040-048>050-111100-
/O.CON.KGRB.FR.Y.0009.141011T0600Z-141011T1400Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
759 PM CDT FRI OCT 10 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT
SATURDAY...

* LOW TEMPERATURES OF 30 TO 35 ARE EXPECTED.

* THE COLD TEMPERATURES AND LIGHT WINDS WILL RESULT IN THE
  FORMATION OF FROST.

* THIS WILL BE THE FINAL FROST/FREEZE WEATHER MESSAGE FOR THE 2014
  GROWING SEASON. THE NATIONAL WEATHER SERVICE IN GREEN BAY WILL
  RESUME ISSUING FROST ADVISORIES AND FREEZE WARNINGS NEXT
  SPRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

SKOWRONSKI
059 
WWUS73 KGRB 110852
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
352 AM CDT SAT OCT 11 2014

...FROST EXPECTED OVER EAST CENTRAL WISCONSIN EARLY THIS MORNING...

.CLEARING SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP
INTO THE LOWER TO MIDDLE 30S THIS MORNING...LEADING TO AREAS OF
FROST.

WIZ022-038>040-048>050-111400-
/O.CON.KGRB.FR.Y.0009.000000T0000Z-141011T1400Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
352 AM CDT SAT OCT 11 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING...

* LOW TEMPERATURES OF 32 TO 36 ARE EXPECTED.

* THE COLD TEMPERATURES AND LIGHT WINDS WILL RESULT IN THE 
  FORMATION OF FROST. 

* THIS WILL BE THE FINAL FROST/FREEZE WEATHER MESSAGE FOR THE 
  2014 GROWING SEASON. THE NATIONAL WEATHER SERVICE IN GREEN BAY 
  WILL RESUME ISSUING FROST ADVISORIES AND FREEZE WARNINGS NEXT 
  SPRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
TSK

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 10, 12:24 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Oct 10, 12:24 PM CDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1224 PM CDT FRI OCT 10 2014

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 352 AM CDT FRI OCT 10 2014

TEMPERATURES...FROST POTENTIAL AND SKY COVER ARE THE MAIN FCST CONCERNS.

CANADIAN HIGH PRESSURE COVERED THE NORTHERN PLAINS AND WESTERN GREAT
LAKES REGION EARLY THIS MORNING. SKIES WERE MOSTLY CLEAR...EXCEPT
NEAR THE UPPER MICHIGAN BORDER...WHERE SOME LAKE-ENHANCED CLOUDS
WERE OBSERVED.

A S/W TROF IS EXPECTED TO MOVE THROUGH NORTHERN WI LATE THIS AFTERNOON
AND EVENING. WITH A DRY AIR MASS IN PLACE...LITTLE OR NO PCPN IS
EXPECTED. HOWEVER...LOW-LEVEL RH PROGS INDICATE THAT CLOUDS MAY MAKE
A SOUTHWARD PUSH. THIS TREND IS SUPPORTED BY A DEVELOPING THERMAL
TROF...WHICH PERSISTS TONIGHT INTO SATURDAY MORNING. THE AMOUNT OF
SKY COVER IS UNCERTAIN THOUGH...AS SUBSIDENCE ASSOCIATED WITH THE
CANADIAN HIGH MAY TEND TO BREAK UP THE CLOUDS. REGARDLESS...ANY
LINGERING CLOUDS SHOULD DECREASE ON SATURDAY AFTERNOON AS THE
THERMAL TROF SHIFTS EAST...AND UPPER LEVEL RIDGING ARRIVES.

MIXING THROUGH 850-825 MB SHOULD YIELD HIGH TEMPS IN THE UPPER
40S TO MIDDLE 50S TODAY...AND LOWER TO MIDDLE 50S ON SATURDAY.
LOWS TONIGHT SHOULD DROP INTO THE UPPER 20S TO MIDDLE 30S.
ANOTHER NIGHT OF FROST IS EXPECTED OVER EAST CENTRAL WI LATE
TONIGHT INTO EARLY SATURDAY. WILL LET THE FIRST FROST ADVISORY
EXPIRE THIS MORNING...AND LET THE DAY CREW ISSUE ANY SUBSEQUENT
HEADLINES FOR TONIGHT.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 352 AM CDT FRI OCT 10 2014

PRECIPITATION TIMING IS THE MAIN CONCERN DURING THIS PART OF THE FORECAST.

DRY CONDITIONS SHOULD PERSIST THROUGH SUNDAY MORNING AS SURFACE HIGH
PRESSURE AND A MID LEVEL RIDGE EXIT THE REGION TO THE EAST. WARM
ADVECTION AND AN OPEN SHOT OF GULF MOISTURE WILL BRING A SLIGHT
CHANCE OF SHOWERS TO EAST CENTRAL WISCONSIN ON SUNDAY AFTERNOON.
THERE IS A CHANCE FOR SHOWERS ON SUNDAY NIGHT AS A MID LEVEL
TROUGH APPROACHES FROM THE CENTRAL CONUS AND A SURFACE LOW MOVING
ACROSS CANADA DRAGS A FRONTAL BOUNDARY TOWARD WISCONSIN. SHOWERS
ARE LIKELY ON MONDAY AS A SURFACE LOW MOVES TOWARD THE REGION FROM
THE SOUTHERN PLAINS. RAIN CHANCES TAPER OFF ON TUESDAY AS THE MID
LEVEL TROUGH AXIS PASSES EAST OF WISCONSIN AND THE SURFACE LOW
MAKES ITS WAY ACROSS LOWER MICHIGAN. NO HIGHER THAN A SLIGHT
CHANCE FOR SHOWERS ON WEDNESDAY...THEN DRY THROUGH THURSDAY AS
SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE BUILD INTO THE REGION
FROM THE WEST.

HIGH TEMPERATURES MOSTLY AROUND NORMAL FOR THIS TIME OF
YEAR...EXCEPT A FEW DEGREES COLDER ON MONDAY AND TUESDAY DUE TO
CLOUDS AND RAIN.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1224 PM CDT FRI OCT 10 2014

THE COMBINATION OF A NW FLOW OFF OF LAKE SUPERIOR AND THE APPROACH
OF A MID-LEVEL SHORTWAVE WL BRING LOW-END VFR CLOUDS TO NRN WI
THIS AFTERNOON THRU THE EVENING HOURS. SOME OF THESE CLOUDS WL
EVENTUALLY REACH CENTRAL AND E-CNTRL WI THIS EVENING...BUT REMAIN
AT VFR BASES. ONCE THE SHORTWAVE DEPARTS LATER TNGT...SKIES WL
TEND TO CLEAR EXCEPT FOR HI CLOUDS DRIFTING OVERHEAD FROM STORMS
WELL TO OUR SOUTH. OTHERWISE...HI PRES IS EXPECTED TO BE THE MAIN
WEATHER FEATURE FOR TNGT INTO SAT WITH WINDS BACKING TO THE S-SW
ON SAT AS THE SFC HI MOVES TOWARD THE ERN GREAT LAKES. A NICE
FLYING DAY CAN BE EXPECTED ON SAT WITH VFR CONDITIONS TO PREVAIL.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......AK
Hazardous weather outlook, Oct 10, 2:49 PM CDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CDT FRI OCT 10 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
249 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

FROST IS EXPECTED ACROSS MUCH OF EAST CENTRAL WISCONSIN LATE
TONIGHT INTO EARLY SATURDAY. THOSE WITH AGRICULTURAL INTERESTS
SHOULD TAKE PRECAUTIONS TO PROTECT SENSITIVE PLANTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

HEAVY RAINFALL IS POSSIBLE MONDAY AFTERNOON AND MONDAY NIGHT AS LOW
PRESSURE MOVES FROM THE SOUTHERN PLAINS TOWARDS SOUTHERN LAKE
MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-112000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
249 PM CDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

DEEPENING LOW PRESSURE MOVING FROM THE SOUTHERN PLAINS TO SOUTHERN
LAKE MICHIGAN COULD PRODUCE GUSTY NORTHEAST WINDS AND WAVES HAZARDOUS
TO SMALL CRAFT MONDAY NIGHT AND TUESDAY.

AK/RDM

Nearby

Frost Advisories in Wisconsin, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.